Question:

I take medication and when I wake up in the morning I am hungry and thirsty. I dont have the energy to pray or say all the words in teffilah. Its hard to drive to a minyan. A person has to take medication to really know how hungry and out of energy you get in the morning. What should I do keep not eating? or eat until I have energy for tefillah. By the way the medication that I take has sodium and it is partly why i get tired and thirsty.

Answer:

A person that is ill or weak is allowed to eat before davening, so that he will have strength to daven, therefore you are allowed to eat. If possible you should say brachos (or at least birkas hatorah) and the first parsha of kriyas shema before eating. Then after you eat, continue davening from after brachos. You will repeat kriyas shema again, because it is without tefillin, and being said without the brachos. Therefore after eating say whatever brachos to didn’t say yet, and continue davening as normal.

H-shem should send you a refuah shleima and arichus yomim.

Sources:

M:B 89-22, Biur Halacha 89 D:H V’lo, Shmiras Shabbos Khilchoso 40-45, Nishmas Avrohom 89-1, That one should say a small tefillah before eating, (which would be included in birkas hatorah which has a praise-request-praise format). Keren L’dovid 21, Ishei Yisroel  13-27, ftnt. 78

Leave a Reply

Your email address will not be published. Required fields are marked *